Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 2, 2013, 10:49 AM EDT for Alamance County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2013, 10:49 AM EDT (14:49 UTC)
- Expired
- Jul 2, 2013, 11:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Alamance County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:50 AM EDT | TSTM WND DMG | 6 Ssw Alamance, NC | APPROXIMATELY 20 TREES DOWN. OUTBUILDING FLIPPED OVER. SOME FLASHING BLOWN OFF OF A HOME. |
| Jul 2, 11:00 AM EDT | TSTM WND DMG | 1 Wsw Glen Raven, NC | TREE DOWN IN ROAD AT INTERSECTION OF HWY 87 AND SPRING VALLEY DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS52 KRAH 021449
SVRRAH
NCC001-021530-
/O.NEW.KRAH.SV.W.0089.130702T1449Z-130702T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1049 AM EDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 AM EDT
* AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF ALAMANCE...OR 11 MILES
SOUTHWEST OF BURLINGTON...MOVING NORTHEAST AT 40 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ALAMANCE...
GRAHAM...BURLINGTON...
HAW RIVER...GLEN RAVEN...
MEBANE...
PLEASANT GROVE...UNION RIDGE...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 140 AND 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PEOPLE IN THE WARNED AREA ARE URGED TO IMMEDIATELY SEEK SHELTER IN A
BASEMENT OR MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME...SCHOOL...OR BUSINESS.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3625 7926 3591 7926 3584 7925 3584 7954
3613 7954 3625 7954 3626 7953
TIME...MOT...LOC 1449Z 217DEG 36KT 3596 7950
$$
222 follow-up statements
600
WWUS52 KRAH 021501
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EDT TUE JUL 2 2013
NCC001-021530-
/O.CON.KRAH.SV.W.0089.000000T0000Z-130702T1530Z/
ALAMANCE NC-
1101 AM EDT TUE JUL 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR ALAMANCE COUNTY...
AT 1059 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ALAMANCE...OR NEAR BURLINGTON...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELON COLLEGE...
SWEPSONVILLE...GRAHAM...GLEN RAVEN...HAW RIVER...ALTAMAHAW...
MEBANE...UNION RIDGE AND PLEASANT GROVE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 140 AND 153.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3625 7926 3591 7926 3584 7925 3584 7954
3613 7954 3625 7954 3626 7953
TIME...MOT...LOC 1501Z 211DEG 27KT 3604 7944
$$
22018
WWUS52 KRAH 021520
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1120 AM EDT TUE JUL 2 2013
NCC001-021530-
/O.EXP.KRAH.SV.W.0089.000000T0000Z-130702T1530Z/
ALAMANCE NC-
1120 AM EDT TUE JUL 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE COUNTY EXPIRES AT
1130 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3625 7926 3591 7926 3584 7925 3584 7954
3613 7954 3625 7954 3626 7953
TIME...MOT...LOC 1520Z 211DEG 27KT 3616 7935
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:30 AM EDT, 19 minutes earlier.
Area forecast discussion, Jul 2, 10:30 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EDT TUE JUL 2 2013 .SYNOPSIS... THE COMBINATION OF A WARM HUMID AIR MASS AND A SERIES OF UPPER LEVEL DISTURBANCES ALOFT WILL CAUSE PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC THROUGH WEDNESDAY NIGHT. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 1030 AM TUESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM TODAY GENERALLY EAST OF I-95 AND UNTIL 8 PM WEDNESDAY ALONG AND WEST OF I-95... REST OF TODAY: FORECAST IS IN GOOD SHAPE WITH ADJUSTMENTS TO ACCOUNT FOR ONGOING SHOWERS AND ISOLATED STORMS OVER THE AREA AND UPSTREAM. A SUBTLE VORTICITY LOBE IS CURRENTLY RIDING UP THROUGH THE NC PIEDMONT (AS SHOWN QUITE WELL BY YESTERDAY'S MODELS)... HELPING TO PROMPT WIDESPREAD RAIN AND A FEW STORMS OVER THE CENTRAL/ERN PORTIONS OF THE CWA WITHIN AN ANOMALOUSLY MOIST COLUMN WITH PW VALUES OF 1.8-2.0 INCHES. THE LATEST HRRR RUNS SHOW VERY WELL THIS AREA OF MORE MODERATE RAINFALL OVER THE WRN PIEDMONT AS WELL AS THE MORE DISCRETE HEAVIER SHOWERS AND ISOLATED STORMS NOW OVER SOUTHEAST NC POISED TO TRACK NORTHWARD OVER EASTERN SECTIONS. WHILE AREAS ALONG AND WEST OF HIGHWAY 1 ARE PARTICULARLY UNDER THE GUN TODAY GIVEN THE RECENT HEAVY RAINFALL OF THE LAST FEW DAYS AND EXCEPTIONALLY LOW FLASH FLOOD GUIDANCE... AS LOW AS A THIRD OF AN INCH IN SOME SPOTS... AND THE CONTINUED DEEP LCL-TO-0C LAYER AND HIGH PW STILL FAVOR HEAVY RAIN RATES WITH ANY SHOWERS/STORMS. FLASH FLOOD WATCH WILL BE LEFT AS IS. WHILE INSTABILITY IS MARGINAL TODAY WITH OBSERVED MLCAPE OF 500-1000 J/KG... THE RAP DOES SHOW VALUES REACHING 1000-2200 J/KG THIS AFTERNOON (HIGHEST EAST) WITH 30 KTS OF DEEP LAYER SHEAR... AND WITH CURRENT 0-1KM SRH NEAR 150-200 M2/S2 AND 0-1 KM SHEAR OF 20 KTS FEEDING INTO THE AREA... QUICK SPINUPS OF WEAK TORNADOES REMAIN POSSIBLE... ALONG WITH A THREAT FOR A FEW STRONG STRAIGHT LINE WIND GUSTS OVER 50 MPH. CURRENT TEMPS HAVE TRENDED VERY CLOSE TO FORECAST HOURLY TEMPS SO FEW CHANGES NEEDED TO FORECAST HIGHS OF 78-85. -GIH PREVIOUS DISCUSSION: DEEP SOUTH/SOUTHWESTERLY FLOW FROM THE GULF OF MEXICO AND CARIBBEAN... CONTINUES TO TRANSPORT A PLUME OF HIGH MOISTURE CONTENT AIR NORTHWARD AND INTO OUR REGION THIS MORNING... WITH THE HIGHEST PW'S AROUND 2-2.25 INCHES ACROSS EASTERN NORTH CAROLINA. EXPECT THIS ATMOSPHERIC RIVER OF MOIST AIR TO CONTINUE OVER THE NEXT SEVERAL DAYS... WITH THE 2+ INCH PW'S EXPECTED TO SLOWLY SHIFT WESTWARD ACROSS THE ENTIRE AREA BY THIS AFTERNOON AND THIS EVENING... WITH AXIS OF 2+ INCH PW'S EXPECTED TO BE ACROSS OUR PIEDMONT/WESTERN PIEDMONT COUNTIES BY WEDNESDAY... WITH POSSIBLY A BIT DRIER AIR WORKING INTO EASTERN PORTIONS OF OUR AREA BY TONIGHT AND WEDNESDAY AS THE WESTERN ATLANTIC RIDGE SLOWLY SHIFTS WESTWARD... ALONG WITH THE CLOSED LOW CURRENTLY NEAR ST LOUIS. THIS WILL ALLOW THE AXIS OF POSSIBLE HEAVY RAIN TO SHIFT WESTWARD AT BIT TODAY AND ESPECIALLY BY WEDNESDAY. GIVEN THE DEPTH OF THE LCL TO FREEZING LEVEL... EXPECT WARM RAIN PROCESSES WILL CONTINUE TO PROVIDE OUR AREA WITH A HEAVY RAIN THREAT FOR TODAY THROUGH WEDNESDAY... WITH LOCATIONS ACROSS THE WESTERN HALF/TWO-THIRDS STANDING THE BEST CHANCE OF SEE FLASH FLOODING. THUS... PLAN TO EXTEND THE FLASH FLOOD WATCH ACROSS THE WESTERN TWO-THIRDS OF THE AREA (ALL BUT THE COASTAL PLAIN COUNTIES... NEAR I-95) UNTIL 00Z THURSDAY. WRT CURRENT SHOWERS AND STORMS... WE MAY SEE AN UPTICK IN ACTIVITY FROM SOUTH TO NORTH ACROSS THE ENTIRE AREA (ESPECIALLY WEST) AS WE GET CLOSER TO DAY BREAK AS ANOTHER WEAK SUBTLE S/W LIFTS NORTHWARD FROM GA/SC THIS MORNING. THEN SUBSEQUENT WEAK IMPULSES IN THE DEEP SOUTH/SOUTHWESTERLY FLOW ALOFT WILL TRACK A BIT FURTHER WEST... ALONG WITH A BIT OF BACKING OF THE LOW LEVEL WINDS. THIS MAY POSSIBLY AIDE IN THE LIFT... VIA UPSLOPE FLOW (ESPECIALLY ACROSS THE NORTHWEST PIEDMONT LATE TODAY AND TONIGHT). IN ADDITION... TO MORE OF AN ENHANCED FLASH FLOOD THREAT FROM THE BACKED WINDS AND 30 TO 40 KT 925 MB WINDS.... EXPECT WE WILL HAVE A WEAK TORNADO THREAT AND DAMAGING WIND THREAT... AS DEEP LAYER SHEAR WILL AGAIN BE IN THE 25 TO 40 KT RANGE... WITH 0-1 KM SRH IN THE 125 TO 175 M2/S2 AND LOW LCL'S THANKS TO THE TROPICAL LIKE AIRMASS. THE ONE POSSIBLE FLY IN THE OINTMENT SO TO SPEAK... WILL BE THE AMOUNT OF DESTABILIZATION WHICH IS ABLE TO OCCUR THIS AFTERNOON. GIVEN THE WIDESPREAD CLOUD COVER WE MAY BE HARD PRESSED TO SEE MORE THAN 400-600 J/KG OF MLCAPE ACROSS THE PIEDMONT/WESTERN PIEDMONT... WHERE THE 0-1 KM SRH IS FAVORABLE. THUS... SPC HAS JUST ADDED A 2 PERCENT TOR THREAT TO THE DAY 1 OUTLOOK. ANY TOR THREAT APPEARS TO BE BEST THIS AFTERNOON INTO THE EVENING AS WELL... WITH LESS OF A THREAT ON WEDNESDAY. EXPECT HIGH TEMPS TODAY WILL BE HAMPERED GREATLY BY THE CLOUD COVER AND PRECIP. THUS... WILL GO WITH HIGHS IN THE UPPER 70S WEST TO THE LOWER TO MID 80S FAR EAST/SOUTHEAST... WHERE WE MAY SEE A FEW MORE BREAKS IN THE CLOUD COVER. LOWS TONIGHT ARE AGAIN EXPECTED TO BE GENERALLY AROUND 70 TO LOWER 70S... WITH PERHAPS A FEW MID 70S SOUTHEAST. HIGHS WEDNESDAY IN THE 80-87 DEGREE RANGE FROM WEST TO EAST... WITH AGAIN GOOD CHANCES FOR SHOWERS AND STORMS... ESPECIALLY WEST. -BSD && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 330 AM TUESDAY... WEDNESDAY NIGHT THROUGH FRIDAY...WESTERN ATLANTIC RIDGE WILL BUILD WESTWARD THIS PERIOD ALONG WITH ITS ASSOCIATED BERMUDA HIGH. THIS WILL AID TO PUSH MOISTURE PLUME INITIALLY OVER THE WESTERN FRINGE OF OUR FORECAST AREA FARTHER WEST INTO FAR WESTERN NC-EASTERN TN. WHILE THE WARMING ALOFT AND DRIER AIR IN THE MID-UPPER LEVELS WILL HELP TO LIMIT CONVECTIVE DEVELOPMENT FOR THE MOST PART...RESIDUAL MOISTURE STILL PLENTIFUL ENOUGH TO GENERATE AT LEAST SCATTERED CONVECTION OVER THE PIEDMONT THURSDAY AFTERNOON. EXPECT TO SEE A MORE NOTICEABLE DOWNWARD TREND IN CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON. WITH CONVECTIVE COVERAGE WANING AND SLIGHTLY BETTER POTENTIAL FOR EXTENDED PERIODS OF PARTIAL SUN...AFTERNOON TEMPS WILL BE RETURNING TO NORMAL LEVELS. EXPECT MORE CLOUDS THAN SUN IN THE FAR WEST THURSDAY WHICH WILL LIMIT NORMAL DIURNAL TREND. MAX TEMPS THURSDAY LOW-MID 80S WEST TO UPPER 80S COASTAL PLAIN AND SANDHILLS. MAX TEMPS FRIDAY MID-UPPER 80S. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 330 AM TUESDAY... SATURDAY THROUGH MONDAY...MID-UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO NC WITH THE CENTER OF MID-UPPER LEVEL ANTI-CYCLONE PROJECTED TO BE DIRECTLY OVERHEAD SUN-MON. THIS PATTERN USUALLY RESULTS IN HOT/HUMID CONDITIONS. WILL ADVERTISE SUCH A TREND WITH AFTERNOON HIGH TEMPS NEAR 90-LOWER 90S EXPECTED SUNDAY-MONDAY. WHILE TOP SOIL MOISTURE CAN HAVE AN IMPACT ON DAYTIME TEMPS...REVIEW OF DAILY PRECIP AMOUNTS SUGGEST THAT THE HEAVY RAIN HAS BEEN CONCENTRATED IN POCKETS. THUS EXPECT ENOUGH DRYING TO OCCUR THU-SAT IN THE COASTAL PLAIN-SANDHILLS TO ALLOW TEMPS TO SOLIDLY REACH THE LOWER 90S BY THE END OF THE WEEKEND. CAPPING INVERSION ASSOCIATED THE MID-UPPER RIDGE WILL LIMIT/INHIBIT MOST CONVECTIVE DEVELOPMENT. STILL...WITH SLIGHT TO MODERATE SFC BASED INSTABILITY IN PLACE...ISOLATED CONVECTION STILL PROBABLE THIS WEEKEND. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 440 AM TUESDAY... IFR/LOW END MVFR CIGS HAVE DEVELOPED ACROSS THE AREA AGAIN THIS MORNING IN THE DEEP SOUTHERLY FLOW ACROSS THE REGION... ALONG WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE REGION FROM TIME TO TIME IN A GENERAL SOUTH TO NORTH FASHION. EXPECT THE CIGS WILL BE SLOW TO RECOVER TODAY... MAYBE NOT EVEN REACHING VFR AT KGSO/KINT/KRDU. WE SHOULD SEE PERIODS OF ENHANCED SHOWERS AND STORMS FROM TIME TO TIME THE AFTERNOON INTO TONIGHT/EARLY WEDNESDAY. HOWEVER... CONFIDENCE IN THE TIMING OF THE BEST COVERAGE TODAY IS STILL IN QUESTION. THUS... WILL CONTINUE TO MENTION LONG PERIODS OF VCSH AND VCTS IN THE TAFS FROM THIS MORNING ONWARD. EXPECT LOCATIONS THAT REACH VFR TODAY OR EARLY THIS EVENING WILL QUICKLY FALL BACK INTO THE MVFR/IFR RANGE MID TO LATE EVENING INTO THE EARLY HOURS OF WEDNESDAY... WITH SHOWERS/STORMS BECOMING MORE SCATTERED EAST TO WEST. AVIATION CONDITIONS SHOULD IMPROVE FROM EAST TO WEST STARTING WEDNESDAY NIGHT/THURSDAY AS DRIER AIR TO OUR EAST STARTS TO PUSH WESTWARD INTO ERN/CENTRAL NC. ALTHOUGH WE SHOULD STILL SEE A GOOD CHANCE OF MVFR TO IFR CONDITIONS LATE NIGHT-EARLY MORNING EACH DAY THROUGH SATURDAY... ALONG WITH A CHANCE OF AFTERNOON/EVENING SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ011-027-028- 042-043-078-089. FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NCZ007>010- 021>026-038>041-073>077-083>086-088. && SYNOPSIS...WSS NEAR TERM...HARTFIELD/BSD SHORT TERM...WSS LONG TERM...WSS AVIATION...BSD
Hazardous weather outlook, Jul 2, 4:13 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 413 AM EDT TUE JUL 2 2013 NCZ011-027-028-042-043-078-089-030930- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 413 AM EDT TUE JUL 2 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED THROUGH THIS AFTERNOON. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF QUICKLY... CAUSING RAPID RISES ON WATER LEVELS IN AREA CREEKS AND STREAMS. STANDING WATER ON SOME ROADS IS LIKELY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-021>026-038>041-073>077-083>086-088-030930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 413 AM EDT TUE JUL 2 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED THROUGH TONIGHT. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF QUICKLY... CAUSING RAPID RISES ON WATER LEVELS IN AREA CREEKS AND STREAMS. STANDING WATER ON SOME ROADS IS LIKELY. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE THIS AFTERNOON AND THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS AND A BRIEF WEAK TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 2, 10:06 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1006 AM EDT TUE JUL 2 2013
NCZ041-077-088-021500-
CUMBERLAND-HARNETT-WAKE-
1006 AM EDT TUE JUL 2 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...WAKE AND
CUMBERLAND COUNTIES THROUGH 1100 AM EDT...
AT 1004 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER WESTERN HARNETT AND WESTERN CUMBERLAND
COUNTIES. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH
AND WILL REACH SOUTH RALEIGH BY 1030 AM.
SOME LOCATIONS IMPACTED INCLUDE...LILLINGTON...DUNCAN...
AND...ANGIER...FUQUAY-VARINA...HOLLY SPRINGS...LAKE WHEELER...
GARNER...AND SOUTH RALEIGH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 95 AND 99.
HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3508 7909 3513 7912 3519 7910 3526 7920
3533 7916 3559 7892 3560 7895 3578 7887
3567 7852 3552 7871 3552 7869 3544 7861
3490 7894
TIME...MOT...LOC 1404Z 207DEG 29KT 3549 7886
13Special weather statement, Jul 2, 10:35 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 AM EDT TUE JUL 2 2013
NCZ022-023-039-021530-
ALAMANCE-GUILFORD-RANDOLPH-
1035 AM EDT TUE JUL 2 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEAST
RANDOLPH...SOUTHEAST GUILFORD AND ALAMANCE COUNTIES THROUGH 1130 AM
EDT...
AT 1035 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...OR ABOUT 10 MILES EAST OF RANDLEMAN...MOVING NORTHEAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALAMANCE...
BURLINGTON...AND...ELON COLLEGE...GRAHAM...AND...GLEN RAVEN...HAW
RIVER...PLEASANT GROVE...AND...UNION RIDGE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 132 AND 153.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3623 7926 3589 7927 3584 7948 3584 7954
3580 7954 3576 7961 3583 7975 3625 7959
3625 7933
TIME...MOT...LOC 1435Z 212DEG 25KT 3586 7961
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:01 AM EDT | River Flood Warning | RAH | Johnston | 68 hr |
| Jul 2, 8:27 AM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 2, 9:22 AM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 3 hr |
| Jul 2, 10:06 AM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| Jul 2, 10:35 AM EDT | Special Weather Statement | RAH | Alamance | 55 min |
| Jul 2, 10:40 AM EDT | Areal Flood Advisory | RAH | Durham, Wake | 2 hr |
| Jul 2, 10:57 AM EDT | Special Weather Statement | RAH | Franklin, Johnston | 48 min |
| Jul 2, 11:07 AM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 2, 11:47 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 58 min |
| Jul 2, 12:14 PM EDT | River Flood Warning | RAH | Cumberland | 34 hr |
| Jul 2, 12:16 PM EDT | Special Weather Statement | RAH | Person | 29 min |
| Jul 2, 12:19 PM EDT | Tornado Warning | RAH | Person | 26 min |
| Jul 2, 12:21 PM EDT | Special Weather Statement | RAH | Warren | 54 min |
| Jul 2, 12:39 PM EDT | Special Weather Statement | RAH | Person | 36 min |
| Jul 2, 1:28 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wilson | 62 min |
| Jul 2, 2:30 PM EDT | Special Weather Statement | RAH | Edgecombe | 60 min |
| Jul 2, 2:38 PM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 8 hr |
| Jul 2, 7:42 PM EDT | Special Weather Statement | RAH | Scotland | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.